Stability of görtler vortices in boundary layers

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

149 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)316-324
Journal / PublicationAIAA Journal
Volume20
Issue number3
Publication statusPublished - Mar 1982
Externally publishedYes

Abstract

A formal analysis of Gortler-type instability is presented. The boundary-layer and disturbance equations are formulated in a general, orthogonal, curvilinear system of coordinates constructed from the inviscid flow over a curved surface. Effects of curvature on the boundary-layer flow are analyzed. The basic approximation for the disturbance equations is presented and solved numerically. Previous analyses are discussed and compared with our analysis. It is shown that the general system of coordinates developed in this analysis and the correct orderof- magnitude analysis of the disturbance velocities with two velocity scales leads to a rational foundation for future work in Gortler vortices. © 1982 American Institute of Aeronautics and Astronautics, Inc., All rights reserved.

Bibliographic Note

Publication details (e.g. title, author(s), publication statuses and dates) are captured on an “AS IS” and “AS AVAILABLE” basis at the time of record harvesting from the data source. Suggestions for further amendments or supplementary information can be sent to lbscholars@cityu.edu.hk.

Citation Format(s)

Stability of görtler vortices in boundary layers. / Floryan, Jerzy M.; Saric, William S.

In: AIAA Journal, Vol. 20, No. 3, 03.1982, p. 316-324.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review